MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH D-M 2.0MM BEADED CABLE SET SS; CERCLAGE, FIXATION

STRYKER ORTHOPAEDICS-MAHWAH D-M 2.0MM BEADED CABLE SET SS; CERCLAGE, FIXATION
Catalog Number 3704-0-050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Breaking the dall miles cable during implanting; another cable needed.Update: "patient has reported the symptoms of pain within the proximal femur; the imaging showed a rupture of the bone and distal migration of the stem; revision treatment with the aesculap revision function and stryker dall miles system - one of the cables sprang up during tensioning.Replaced with another cable.No additional comments.Condition of the patient after the surgery very good - broken cable successfully replaced.".
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a dall miles cable was reported.The event was confirmed after examination of the returned device.Method & results: product evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated 29 apr 2019.This inspection indicated: the returned device showed the respective fracture surfaces.Due to the size of the individual fracture surfaces no additional visual analysis was performed.Material analysis of the returned device noted the following: the dall-miles cable fractured in overload and eds showed that it was consistent with an astm f1314 alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: material analysis of the returned device concluded that the dall-miles cable fractured in overload and eds showed that it was consistent with an astm f1314 alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was provided.Further information such as the primary operative report is needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Breaking the dall miles cabele during implanting (ref: 3704-0-050, lot: 69107907); surgery id: (b)(6); another cabel needed.Update: "patient has reported the symptoms of pain within the proximal femur; the imaging showed a rupture of the bone and distal migration of the stem; revision treatment with the aesculap revision function and stryker dall miles system - one of the cables sprang up during tensioning.Replaced with another cable.No additional comments.Condition of the patient after the surgery very good - broken cable successfully replaced." left side; surgical delay: 10 min.

Brand Name
D-M 2.0MM BEADED CABLE SET SS
Common Device Name
CERCLAGE, FIXATION
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8493259
Report Number0002249697-2019-01564
Device Sequence Number1471230
Product Code JDQ
UDI-Device Identifier07613327036350
UDI-Public07613327036350
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K971741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue Number3704-0-050
Device Lot Number69107907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Patient Weight75